Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 31, 2007, 2:43 PM MDT. It took effect at Oct 31, 2007, 9:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 2:43 PM MDT (20:43 UTC)
- In effect from
- Oct 31, 2007, 9:00 PM MDT
- Expired
- Nov 1, 2007, 11:50 AM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 312043 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT WED OCT 31 2007 MTZ009-048-010445- /O.NEW.KTFX.HW.W.0014.071101T0300Z-071102T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 243 PM MDT WED OCT 31 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT THURSDAY. STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP DURING THE EVENING. LOCAL GUSTS TO 80 MPH ARE POSSIBLE NEAR PEAKS AND PASSES. STRONG WINDS WILL DECREASE THURSDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 010330 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MDT WED OCT 31 2007 MTZ009-048-011200- /O.CON.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 930 PM MDT WED OCT 31 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH MONTANA EARLY THURSDAY...PROVIDING VERY WINDY CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP BY EARLY MORNING. LOCAL GUSTS TO 80 MPH ARE POSSIBLE NEAR PEAKS AND PASSES. EXPECT THE STRONGEST GUSTS TO OCCUR ANYTIME BETWEEN 300 AM MDT AND NOON MDT ON THURSDAY. STRONG WINDS WILL DECREASE THURSDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ COHEN/HOENISCH
000 WWUS75 KTFX 011031 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 431 AM MDT THU NOV 1 2007 MTZ009-048-011815- /O.CON.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 431 AM MDT THU NOV 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL APPROACH MONTANA THIS MORNING... PROVIDING VERY WINDY CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP DURING THE MORNING. HIGHER GUSTS ARE POSSIBLE NEAR PEAKS AND PASSES. STRONG WINDS WILL BEGIN TO DECREASE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 011750 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 AM MDT THU NOV 1 2007 MTZ009-048-011900- /O.CAN.KTFX.HW.W.0014.000000T0000Z-071102T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1150 AM MDT THU NOV 1 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT. LOCAL GUSTS TO 50 MPH ARE STILL POSSIBLE OVER PORTIONS OF THE AREA BUT WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 9:00 AM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 31, 9:00 AM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 900 AM MDT WED OCT 31 2007 .UPDATE... TODAY...UPDATE TO ZONES PLANNED BY 930...AN UPPER LEVEL HIGH PRESSURE RIDGE REMAINS THE MAIN FEATURE TODAY. A SURFACE LEE TROF ALONG THE EASTERN SLOPES OF THE ROCKIES WILL STAY IN PLACE THROUGH THE DAY AND KEEP BREEZY WINDS IN THE FORECAST. A WEAK CHINOOK ARCH IS DEVELOPING ALONG THE TROF AND WILL UPDATE TO FRESHEN FIRST PERIOD SKY COVER. CURRENT FORECAST LOOKS ON TRACK. ZELZER. && .PREV DISCUSSION... (ISSUED 550 AM MDT WED OCT 31 2007) DISCUSSION... TODAY THROUGH FRIDAY...A FAIRLY FLAT UPPER RIDGE MOVES OVER THE AREA TODAY CONTINUING THE DRY CONDITIONS AND WARMING TEMPERATURES A LITTLE. THE FLOW ALOFT BECOMES WESTERLY TONIGHT AND THEN TURNS NORTHWEST ON THURSDAY AS AN UPPER TROF SWINGS ACROSS NORTHERN MONTANA...JUST CLIPPING THE NORTHEAST PORTION OF THE COUNTY WARNING AREA. SURFACE WINDS WILL INCREASE AS THIS FEATURE MOVES THROUGH BUT MOISTURE IS SEVERELY LIMITED AND NO PRECIPITATION IS EXPECTED. DRY NORTHWEST FLOW ALOFT REMAINS OVER THE AREA FRIDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL AVERAGES TODAY BUT DROP TO NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES THE REMAINDER OF THE WORK WEEK. EMANUEL FRIDAY NIGHT THROUGH MONDAY NIGHT...A NORTHWESTERLY FLOW ALOFT WITH EMBEDDED DISTURBANCES WILL REMAIN OVER NORTH CENTRAL AND SOUTHWEST MONTANA FRIDAY NIGHT THROUGH SATURDAY NIGHT. THIS SITUATION WILL KEEP TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WITH BREEZY WESTERLY WINDS AND A SLIGHT CHANCE OF PRECIPITATION OVER THE WESTERN MOUNTAINS. AN UPPER LEVEL TROUGH WITH AN ASSOCIATED COLD FRONT WILL THEN MOVE THROUGH THE AREA SUNDAY AND SUNDAY NIGHT...SHIFTING WINDS ALOFT AND AT THE SURFACE MORE NORTHERLY AND COOLING TEMPERATURES BELOW NORMAL. THE UPSLOPE SURFACE WINDS WILL BRING A BETTER CHANCE FOR PRECIPITATION TO THE ENTIRE AREA. THE FLOW ALOFT WILL REMAIN MAINLY DRY AND NORTHERLY MONDAY AND MONDAY NIGHT...FOR A DECREASING CHANCE OF PRECIPITATION WITH CONTINUED COOLER THAN NORMAL TEMPERATURES. SURFACE WINDS WILL ALSO DECREASE DURING THIS TIME AS SURFACE HIGH PRESSURE MOVES INTO THE AREA. COULSTON TUESDAY AND WEDNESDAY...LONG RANGE MODELS HAVE DIFFERENT SOLUTIONS FOR THIS PERIOD. A SLIGHT CHANCE FOR PRECIPITATION AND BELOW SEASONAL TEMPERATURES FOR THE CWA AT THIS TIME. UNDERCUT CLIMO POPS AND TEMPERATURES SLIGHTLY UNTIL BETTER CONSISTENCY CAN BE ESTABLISHED BY MODELS. SAUCIER AVIATION... UPDATED 1150Z. MOSTLY VFR CONDITIONS WILL PERSIST OVER NORTH CENTRAL AND SOUTHWEST MONTANA THROUGH TONIGHT. HOWEVER...PATCHY FOG IN THE SOUTHWEST MONTANA VALLEYS THIS MORNING WILL CAUSE LOCALIZED IFR CONDITIONS THERE. OTHERWISE...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO MONTANA FROM THE SOUTHWEST AND A WEAK UPPER LEVEL TROUGH WILL APPROACH MONTANA FROM THE NORTHWEST. THIS WILL CAUSE THE WESTERLY FLOW ALOFT TO STEADILY INCREASE AND BECOME MORE MOIST DURING THE PERIOD. WESTERLY SURFACE WINDS WILL INCREASE ACROSS NORTH CENTRAL MONTANA THROUGH THE PERIOD. WIND GUSTS ALONG THE ROCKY MOUNTAIN FRONT WILL REACH 40 KT AT TIMES...INCREASING TO 50 KT OVERNIGHT. GUSTS OVER THE PLAINS WILL INCREASE TO 30 KT THIS AFTERNOON AND OVERNIGHT. MID AND HIGH CLOUDS WILL ALSO STEADILY INCREASE OVER NORTH CENTRAL MONTANA DURING THE PERIOD. IN SOUTHWEST MONTANA...SKIES WILL BE MOSTLY CLEAR AFTER THE PATCHY MORNING FOG DISSIPATES...AND WINDS WILL GENERALLY BE LIGHT. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 55 34 49 28 / 0 0 10 0 CTB 53 32 48 25 / 0 0 10 0 HLN 54 28 52 25 / 0 0 10 10 BZN 55 27 53 22 / 0 0 10 10 WEY 43 22 42 20 / 0 0 10 10 DLN 53 25 51 24 / 0 0 10 0 HVR 55 30 50 24 / 0 0 10 0 LWT 53 28 48 25 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 31, 5:24 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 524 AM MDT WED OCT 31 2007 MTZ009-010-012-014-044>046-048-049-011130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 524 AM MDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SURFACE WINDS WILL INCREASE AND BECOME STRONG AND GUSTY SATURDAY NIGHT. A HIGH WIND WATCH MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013-015-047-050>055-011130- BEAVERHEAD-HILL-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 524 AM MDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.